Alert archive / Colorado / Flash Flood Warnings in 2016

Flash Flood Warning 64, NWS Goodland, KS

September 2, 2016Kit Carson County, Colorado

NWS Goodland, KS issued this flash flood warning at Sep 2, 2016, 7:22 PM MDT for Kit Carson County, Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2016, 7:22 PM MDT (01:22 UTC)
Expired
Sep 2, 2016, 11:57 PM MDT
In force
5 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 53 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
2607 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WGUS53 KGLD 030122
FFWGLD
COC063-030315-
/O.NEW.KGLD.FF.W.0064.160903T0122Z-160903T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
722 PM MDT FRI SEP 2 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 915 PM MDT

* AT 722 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
  KIT CARSON COUNTY.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 176.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3914 10205 3905 10205 3905 10246 3914 10244

$$

JN
2 follow-up statements
056 
WGUS53 KGLD 030229
FFWGLD
COC063-030615-
/O.EXT.KGLD.FF.W.0064.000000T0000Z-160903T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
829 PM MDT FRI SEP 2 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 1215 AM MDT

* AT 829 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. TWO TO FOUR INCHES OF RAIN HAVE
  FALLEN. FLASH FLOODING IS LIKELY ALREADY OCCURRING.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
  KIT CARSON COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 176.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3914 10205 3905 10205 3905 10246 3914 10244

$$

HUSTED
773 
WGUS73 KGLD 030557
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1157 PM MDT FRI SEP 2 2016

COC063-030607-
/O.CAN.KGLD.FF.W.0064.000000T0000Z-160903T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIT CARSON CO-
1157 PM MDT FRI SEP 2 2016

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN KIT CARSON COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3914 10205 3905 10205 3905 10246 3914 10244

$$

JN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 5:20 PM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Sep 2, 5:20 PM MDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
520 PM MDT FRI SEP 2 2016

.SHORT TERM...(This evening through Saturday)
Issued at 226 PM MDT Fri Sep 2 2016

Main forecast issues will be the chance of thunderstorms and the
possibility of severe thunderstorms tonight and once again later
tomorrow afternoon. A secondary issue will be coverage of fog later
tonight into Saturday morning.

For tonight...Strong lee trough is pulling a generous amount of low
level moisture into the area at this time. At the same time a rather
strong shortwave trough, per pv/satellite analysis is approaching
from the Colorado. Some model differences but it does look like
that there will be a right rear quadrant of the upper jet moving
in as well. Rather moist and unstable environment is setting up
ahead of these features.

Thunderstorms are already developing to well to our west and
northwest. Guidance, especially the convective allowing guidance, is
producing a cluster of storms that moves across the area.
Considering the lift, moisture, and instability expected through
the night, these storms look to last into the overnight hours.
Considering the shear and instability parameters some of these
storms look to have a better chance of becoming severe than in
recent days. Also precipitable water values increases to near 1.5
inches. Storm movement is near 15 knots. Considering the storm
motion, these storms could produce locally heavy rainfall.

Behind the thunderstorms tonight, models once again increase
boundary layer moisture. Models overproduced fog this morning.
However stratus looks pretty certain. At this time plan on having
a patchy fog mention.

For Saturday...fog and stratus, to the west of any ongoing
thunderstorms, will burn off with the stratus being the last to go
as has been the case the last few days.

Another question is how much convection and where is it during the
entire day. Left front quadrant of the jet looks near or just north
of the forecast area in the morning. There appears to be a number of
shortwave troughs during this period which are poorly defined by the
output. There appears to be a shortwave still affecting the far
eastern portion of the area in the morning. So it does not appear
unreasonable to have some morning thunderstorms and will have some
kind of mention.

Models have pulled back some on the chance of thunderstorms. However
not sure why. It does not look like the air mass will not change
much with instability and shear parameters nearly the same or
slightly better than today, especially in the western portion of the
area.

Surface trough remains to the west of the area through the day.
However it is closer to the area than today. Also models are
consistent in developing a dryline near or over the western portion
of the area in the afternoon. Left front quadrant of above mentioned
jet looks to affect the far north and especially sections of the
area during the afternoon. The Ecmwf is also showing a possible
right rear quadrant over the southeast portion of the area in the
afternoon. A stronger shortwave appears to come in from the
southwest in the afternoon.

Instability axis through mid levels sets up along the Colorado
border by late afternoon. Air mass looks uncapped. Am concerned that
models underdoing convection overall, but especially that they are
not developing the convection far enough west. Considering all the
factors, a chance of afternoon storms look reasonable. Also would
consider tomorrow to have a similar severe and heavy rain threat
compared to todays.

.LONG TERM...(Saturday night through Friday)
Issued at 143 PM MDT Fri Sep 2 2016

A relatively active pattern will prevail Saturday night through
Friday. Shortwave will traverse the CWA Saturday night and into
Sunday morning. Much of the shower and thunderstorm activity will be
confined to the eastern portions of the CWA after midnight,
gradually moving off to the east. Dry weather is expected through
much of the day on Sunday through midday Monday. Another shortwave
will push through the region Monday afternoon and evening and will
allow thunderstorm development. There is good agreement between the
model guidance to indicate a southwest to northeast theta-e boundary
that will act as a focus for thunderstorm development. Instability
will be marginal at best with maximum CAPE around 1000 J/Kg. A
cold front will approach from the north as we head into Tuesday,
slowly pushing into the northern most portions of the CWA around
sunrise. PoPs will gradually increase as instability builds along
and ahead of the front as it becomes nearly stationary. The better
thunderstorm chances will remain north of I-70 with the highest
instability situated in our Nebraska counties. The front will
slowly shift eastward on Wednesday and pull the better PoPs with
it over to the northeastern portions of the CWA. Dry weather will
prevail in the western portions of the area, spreading east as we
head into Thursday and Friday.

Above average temperatures will build across the region ahead of the
cold front with lower to upper 90s expected on Sunday and Monday
afternoon. Highs will be near normal in the middle 80s Tuesday
through Thursday. Overnight lows will fall into the upper 50s to
middle 60s through the period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 520 PM MDT Fri Sep 2 2016

For KGLD...VFR conditions thru 07z Saturday w/ VCTS 00z-04z...shifting
to a MVFR/IFR mix from 07z-22z with ceilings ranging from
ovc003-020 and 3sm in fog from 10z-16z...then VFR. Winds southerly
15-25kts with gusts to 30kts thru 04z.

For KMCK...VFR conditions thru 09z Saturday...then MVFR/IFR mix
from 09z-22z with ceilings ranging from ovc005-030 and 3sm in fog
from 11z-1630z. VFR from 22z onward. Winds SSE 15-25kts.

&&

.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...BULLER
LONG TERM...TL
AVIATION...JN
Hazardous weather outlook, Sep 2, 10:36 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
1036 AM MDT FRI SEP 2 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1036 AM MDT FRI SEP 2 2016 /1136 AM CDT FRI SEP 2 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EASTERN
COLORADO THIS AFTERNOON. THESE STORMS WILL THEN MOVE ACROSS THE
AREA THROUGH THE OVERNIGHT HOURS. SOME OF THESE THUNDERSTORMS COULD
BECOME SEVERE, ROUGHLY ALONG AND WEST OF A LINE FROM BENKELMAN TO
GOODLAND TO TRIBUNE, WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS
OF THE CENTRAL HIGH PLAIN REGION EACH DAY THROUGH THE FORECAST
PERIOD. ON SATURDAY...A FEW THESE THUNDERSTORMS COULD BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Sep 2, 6:19 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
619 PM MDT FRI SEP 2 2016

COZ091-092-030045-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
619 PM MDT FRI SEP 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON AND
NORTHWESTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO UNTIL 645 PM
MDT...

AT 619 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 16 MILES SOUTH OF FLAGLER TO 5 MILES SOUTH OF
STRATTON. MOVEMENT WAS EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STRATTON AND BETHUNE.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 412 AND
432.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3931 10271 3932 10236 3900 10241 3892 10288
      3908 10316
TIME...MOT...LOC 0019Z 277DEG 10KT 3906 10298 3922 10261

HUSTED
Special weather statement, Sep 2, 6:24 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
624 PM MDT FRI SEP 2 2016

COZ091-KSZ013-027-030100-
KIT CARSON COUNTY CO-WALLACE KS-SHERMAN KS-
624 PM MDT FRI SEP 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON...
NORTHWESTERN WALLACE AND SOUTHWESTERN SHERMAN COUNTIES UNTIL 700 PM
MDT...

AT 624 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES SOUTHWEST OF KANORADO TO 14 MILES
SOUTHEAST OF BURLINGTON. MOVEMENT WAS EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KANORADO AND RULETON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 14.
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 442 AND 450.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3903 10205 3905 10205 3905 10221 3934 10220
      3942 10177 3900 10180
TIME...MOT...LOC 0024Z 265DEG 22KT 3928 10211 3913 10212

HUSTED
Local storm report, Sep 2, 6:51 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
651 PM MDT FRI SEP 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FLASH FLOOD      3 S SEIBERT             39.25N 102.87W
09/02/2016                   KIT CARSON         CO   LAW ENFORCEMENT

            HIGHWAY 59 FLOODED 3 TO 6 MILES SOUTH OF SEIBERT. COUNTY
            ROAD IN VICINITY WASHED OUT AS WELL.

&&

JN
Special weather statement, Sep 2, 6:56 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
656 PM MDT FRI SEP 2 2016

COZ091-092-KSZ013-027-030130-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-SHERMAN KS-
656 PM MDT FRI SEP 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON AND
NORTHEASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO...
NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS AND SOUTHWESTERN
SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 730 PM MDT...

AT 656 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTH OF KANORADO TO 15 MILES NORTHWEST
OF WESKAN TO 13 MILES NORTH OF CHEYENNE WELLS. MOVEMENT WAS SOUTHEAST
AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN KIT
CARSON AND NORTHEASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO...
NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS AND SOUTHWESTERN
SHERMAN COUNTIES IN NORTHWESTERN KANSAS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 443 AND 447.
 HIGHWAY 385 BETWEEN MILE MARKERS 159 AND 174.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3930 10185 3900 10194 3890 10255 3908 10265
      3912 10227 3933 10217
TIME...MOT...LOC 0056Z 295DEG 14KT 3922 10205 3906 10210 3901 10240

HUSTED
Special weather statement, Sep 2, 7:18 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
718 PM MDT FRI SEP 2 2016

COZ090-NEZ079-030145-
YUMA COUNTY CO-DUNDY NE-
718 PM MDT FRI SEP 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA AND WESTERN
DUNDY COUNTIES UNTIL 745 PM MDT...

AT 717 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHEAST OF WRAY...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN YUMA
AND WESTERN DUNDY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4016 10213 4028 10209 4029 10180 4008 10184
TIME...MOT...LOC 0117Z 277DEG 15KT 4021 10203

HUSTED
Local storm report, Sep 2, 7:20 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
720 PM MDT FRI SEP 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     FLASH FLOOD      1 S BURLINGTON          39.29N 102.27W
09/02/2016                   KIT CARSON         CO   TRAINED SPOTTER

            5 TO 6 INCHES OF WATER ON HIGHWAY 385 ABOUT A MILE SOUTH
            OF THE AIRPORT.

&&

JN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 6:01 PM MDTTornado WarningGLDYuma29 min
Sep 2, 6:09 PM MDTFlash Flood WarningGLDKit Carson6 hr
Sep 2, 6:11 PM MDTFlash Flood WarningGLDKit Carson6 hr
Sep 2, 6:18 PM MDTFlash Flood WarningGLDYuma4 hr
Sep 2, 6:19 PM MDTSpecial Weather StatementGLDKit Carson26 min
Sep 2, 6:27 PM MDTSevere Thunderstorm WarningGLDYuma51 min
Sep 2, 6:56 PM MDTSpecial Weather StatementGLDKit Carson34 min
Sep 2, 8:47 PM MDTFlash Flood WarningGLDCheyenne3 hr
Sep 2, 9:52 PM MDTAreal Flood WarningGLDYuma12 hr
Sep 2, 11:53 PM MDTAreal Flood WarningGLDCheyenne, Kit Carson, Yuma9 hr
Sep 3, 1:14 AM MDTAreal Flood WarningGLDCheyenne9 hr
Sep 3, 11:48 AM MDTFlash Flood WatchGLDCheyenne, Kit Carson, Yuma17 hr
Sep 3, 4:44 PM MDTSpecial Weather StatementGLDKit Carson16 min
Sep 3, 5:17 PM MDTSpecial Weather StatementGLDKit Carson13 min
Sep 3, 5:37 PM MDTSpecial Weather StatementGLDKit Carson8 min
Sep 3, 5:48 PM MDTSpecial Weather StatementGLDKit Carson27 min
Sep 3, 5:53 PM MDTSevere Thunderstorm WarningGLDKit Carson38 min

Nearby

Flash Flood Warnings in Colorado, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.